Hail, Latimer
- When
- March 31, 5:02 PM CST
- Where
- Latimer County, 8 mi NE of Red Oak
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.032, -94.980
Severe thunderstorms developed over east central Oklahoma during the evening hours of the 31st. Several of the storms developed supercell characteristics due to the combination of strong instability and vertical wind shear.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Severe thunderstorms developed over east central Oklahoma during the evening hours of the 31st. Several of the storms developed supercell characteristics due to the combination of strong instability and vertical wind shear. The storms produced hail up to tennis ball size.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 31, 2:47 PM CST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 347 PM CDT TUE MAR 31 2015 .DISCUSSION... ATMOSPHERE PRIMED FOR THUNDER LATE AFTERNOON/OVERNIGHT ...ESPECIALLY SOUTH OF I40. NEAR DOUBLE DIGIT NEGATIVE LI LATE AFTERNOON. HR3 BRINGS SECOND THUNDER CLUSTER LATE EVENING/OVERNIGHT. POPS RAISED ESP SOUTH TONIGHT. HAIL PARAMETERS PARTICULARLY ROBUST. WESTERLY STEERING FLOW BRINGS H500 WAVE MIGRATING FROM SOUTHWEST STATES DIRECTLY OVER OUR REGION WEDNESDAY. NEXT WAVE AND ASSOCIATED COOL FRONT AFFECTS OUR REGION THURSDAY AND THURSDAY NIGHT. APPEARS COOL FRONT WILL ENTER FORECAST AREA THURSDAY. FRONT STRETCHES OUT WEST TO EAST ACROSS THE AREA THURSDAY NIGHT BEFORE FINALLY PULLING AWAY FRIDAY. ALL THIS RESULTS IN AN UNSETTLED WETTER THAN NORMAL PERIOD THROUGH FRIDAY. MOST POTENT STORMS... AFTER THIS EVENING... PROBABLY THURSDAY WITH THE COLD FRONT. DRY FROM FRIDAY NOON THROUGH ABOUT SUNDAY NOON AS H500 MOVES ACROSS SOUTHERN PLAINS. ANOTHER CHANCE OF PRECIP LATE SUNDAY INTO MONDAY WITH RETURNING MOISTURE ON LOW LEVEL SOUTHERLY FLOW. && .PRELIMINARY POINT TEMPS/POPS... TUL 59 82 65 82 / 20 20 20 50 FSM 59 78 61 81 / 20 40 20 30 MLC 63 80 67 81 / 30 30 20 30 BVO 51 82 62 79 / 10 20 20 60 FYV 50 74 60 75 / 20 30 20 30 BYV 52 74 60 76 / 10 30 20 30 MKO 58 77 63 78 / 20 30 20 40 MIO 55 79 64 75 / 0 30 20 50 F10 59 79 65 81 / 30 30 20 30 HHW 61 77 63 80 / 50 50 30 30 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...21 LONG TERM....21
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
450 PM CDT TUE MAR 31 2015
ARZ001-002-010-011-019-020-029-OKZ049-053>076-011030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
450 PM CDT TUE MAR 31 2015
...SEVERE THUNDERSTORMS EXPECTED THIS EVENING ACROSS SOUTHEAST OKLAHOMA
AND WEST-CENTRAL ARKANSAS...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS EVENING INTO TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...LOCATIONS MAINLY SOUTH OF INTERSTATE 40.
ONSET...LATE AFTERNOON/EARLY EVENING
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...LOCATIONS MAINLY SOUTH OF INTERSTATE 40.
ONSET...LATE AFTERNOON/EARLY EVENING.
FIRE WEATHER DANGER.
RISK...ELEVATED.
AREA...LOCATIONS NORTHWEST OF INTERSTATE 44.
ONSET...ONGOING.
DISCUSSION...
SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE
THIS AFTERNOON AND EARLY EVENING ACROSS SOUTHEAST OKLAHOMA AND WEST-
CENTRAL ARKANSAS IN THE VICINITY OF A WEAK SURFACE BOUNDARY. THE AIR MASS
ACROSS THE REGION IN VERY UNSTABLE WITH ADEQUATE SHEAR TO PRODUCE SUPERCELLS
CAPABLE OF PRODUCING VERY LARGE HAIL AND WIND GUSTS TO AROUND 70 MPH.
ADDITIONALLY...A LIMITED TORNADO RISK WILL ACCOMPANY STORMS THAT DEVELOP
THIS AFTERNOON AND EARLY EVENING AS SHEAR AND INSTABILITY WILL BE
MAXIMIZED DURING THIS TIME FRAME.
THERE IS ALSO THE INCREASING POTENTIAL FOR A THUNDERSTORM COMPLEX TO
DEVELOPS ACROSS WESTERN OKLAHOMA THIS EVENING AND MOVE INTO EASTERN OKLAHOMA
AS WE MOVE INTO THE LATE NIGHT HOURS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
STRONG INSTABILITY WILL AGAIN DEVELOP WEDNESDAY AND SUPPORT
A LIMITED RISK OF SEVERE STORMS...HOWEVER LESS WIND SHEAR WILL
LOWER THE MAGNITUDE OF SEVERE WEATHER POTENTIAL.
A STRONGER STORM SYSTEM WILL SWEEP THROUGH THE PLAINS LATE
THURSDAY INTO FRIDAY...WITH AN ASSOCIATED COLD FRONT PASSING
THROUGH THE REGION. STORMS ARE EXPECTED TO DEVELOP IN ADVANCE OF
THE FRONT ALONG WITH WITH CONDITIONS SUPPORTIVE OF SEVERE
WEATHER. A BRIEF PERIOD OF DRY AND COOLER CONDITIONS RETURN FOR
SATURDAY INTO SUNDAY. HOWEVER...THUNDERSTORM CHANCES RETURN BY
LATE SUNDAY INTO MONDAY.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
207 PM CDT TUE MAR 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM TSTM WND DMG 2 E BERRYVILLE 36.36N 93.53W
03/25/2015 CARROLL AR EMERGENCY MNGR
SEVERAL TREES BLOWN DOWN.
1050 PM TSTM WND DMG 2 NW ALTUS 35.47N 93.79W
03/25/2015 FRANKLIN AR EMERGENCY MNGR
SMALL TREES BLOWN DOWN ONTO HWY 64 BETWEEN ALTUS AND
OZARK. ANOTHER TREE DOWN ON PRITCHARD ROAD.
&&
SAAThe Western Arkansas radar (KSRX), 63 km away, was scanning. The volume nearest the first event began at 23:03 UTC.
9 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, March 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 568117, 568118, 568119, 568120, 568121, 568122, 568123, 568124, 568125.